MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM ALTEA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM ALTEA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11344915
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of a patient injury involving the magnetom altea system.It was stated in the initial complaint that a patient obtained a burn during an mr examination of the hip.According to the information provided in the questionnaire, there was an area (10x10 cm in size) of skin redness and burning sensation on both inner sides of the patient¿s legs.A cream for burns was prescribed.Siemens healthineers was informed on (b)(6) 2025 that a crust has formed over the burned area and that it is still not healed completely.The siemens healthineers medical officer assessed the available information.The formation of a crust and a healing time of more than 12 days suggest that the patient obtained a burn of grade 2b or higher.
 
Additional Manufacturer Narrative
E1: a facility contact name and phone number were not provided for reporting.H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon receipt of additional reportable information and/or investigation completion.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed a detailed investigation of the reported event.On (b)(6) 2025, siemens healthineers received pictures of the injury that were taken one week after the examination.Our medical officer assessed these pictures and confirmed the previous assessment of the burn as grade 2b or higher.Our experts analyzed the images generated during the patient¿s examination.The complete examination of the patient¿s hip lasted 23.2 min with an active scanning time of 19.2 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 87.8 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 24.2 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and used rf coils were checked by our service engineer and found to be in specification.In summary, no hardware or software problem was found, which would explain the patient¿s injury.The root cause is most likely contact between the legs, which can be seen in the mr images of the examination.Furthermore, it was stated in the questionnaire that the patient was wearing only underwear and that no distance cushions were used.The formation of rf current loops based on skin-skin contact can lead to increased local heating and more injuries at the points of contact and should be avoided by using distance cushions.This effect and the preventive measures are described in the magnetom family operator manual ¿ mr system and coils syngo mr xa51.The customer was informed by siemens healthineers to please always follow the instructions given in the operator manual, regarding correct patient positioning to avoid such incidents in the future.- always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).- ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.- to ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.The system manual (mr system and coils | operator manual states, that patients should wear light clothing and that patients should be instructed to press the squeeze ball in case of unusually strong sensation of heat.With the help of a technician, it was possible to recreate the situation at the time.No malfunction of the system could be detected.

Brand Name
MAGNETOM ALTEA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23451105
Report Number3002808157-2025-00033
Device Sequence Number8907853
Product Code LNH
UDI-Device Identifier04056869230719
UDI-Public(01)04056869230719
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11344915
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight98 KG